MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G53585
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
510 (k) number: k142688.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Device evaluation the echo-hd-19-c device of lot number c1452129 involved in this complaint was returned for evaluation, with the original packaging.With the information provided, a physical examination and a document based investigation was conducted.Lab evaluation the device related to this occurrence underwent a laboratory evaluation on the 10th october 2018.On evaluation of the returned device it was noted that there was a proximal needle breakage.Proximal end of broken needle measured approx.333mm from bottom of hub.Another break was also observed and measured approx.315mm from the needle tip (specification 1705mm +2mm/-2mm).Following the laboratory evaluation additional information was requested to check if the second break had been observed during the procedure as well as the break below the sheath adjuster which the complaint refers to.No answer to this query has been received to date but the fact that a second break was not mentioned on the complaint form indicates that this second break possibly occurred as a result of re-packaging for transport returns.Root cause a definitive root cause for the customer complaint could not be determined as the exact operational conditions of use could not be replicated in the laboratory setting.However it is possible that device handling or excessive force was applied causing the needle breakage when attaching or detatching the device to the scope.A capa has been initiated to document and track the actions taken to investigate and to address kinking or breaking of the sheath at the sheath/sheath extender junction.The scope of the capa includes; ¿ needle breaking, kinking or crumpling within the handle assembly ¿ kinking or breaking of the sheath at the sheath/sheath extender junction document review prior to distribution, all echo-hd-19-c devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.The review of relevant information, confirms the failure mode of needle broken has occurred.Ifu review the notes section of the instructions for use, ifu0077-4, which accompanies this device instructs the user to inspect the device prior to use : "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".There is no evidence to suggest that the customer did not follow the instructions for use (ifu0077-4 ).Summary complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Needle broke 5 cm after handle during procedure."as per complaint form": during the second passage the sheath plus needle broke apart approx.5 cm after handgrip-end and remained in the working channel from the endoscope.Endoscope had to be removed from patient to remove the device externally from the working channel.A forceps was used to take sheath and needle out of working channel.Metal needle was thrown away, only sheath and handle will be sent back.

Brand Name
ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7998902
Report Number3001845648-2018-00498
Device Sequence Number203504
Product Code FCG
UDI-Device Identifier00827002535855
UDI-Public(01)00827002535855(17)210209(10)C1452129
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/09/2021
Device Model NumberG53585
Device Catalogue NumberECHO-HD-19-C
Device Lot NumberC1452129
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2018
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/24/2018
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2018
Initial Report FDA Received Date10/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1